What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 14, 2:05 PM EST, 32 minutes earlier.
Area forecast discussion, May 14, 2:05 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 PM EDT Sat May 14 2022
.Short Term...(This evening through Sunday)
Issued at 305 PM EDT Sat May 14 2022
So far it has been a warm and sunny day for most across the region,
with temperatures rising nicely into the upper 70s to lower 80s.
Diurnal cumulus are starting to increase across the area, with a few
isolated storms developing over portions of southern IN and north-
central KY as well. SPC Mesoanalysis indicates moderate instability
in place with MLCAPE of 1000 - 2000 J/kg and strong low-level lapse
rates of 8 - 9 C/km. An axis of higher DCAPE values is also
beginning to move in from the west, with values expected to peak
around 800 - 1000 J/kg over the next few hours. The main inhibiting
factor with today's storms will be the lack of stronger kinematics,
with Effective Shear values remaining below 20 kts. As a result,
expect little in the way of organization with these storms. Main
hazards within stronger storm cores will be frequent lightning,
locally gusty winds, hail, and torrential rainfall. With relatively
slow storm motions, some nuisance ponding on roadways will be
possible as well.
Storm coverage is then expected to begin diminishing after sunset
with lingering storms becoming more elevated in nature as the
nocturnal inversion develops. Depending on the degree of clearing we
are able to see overnight, some patchy fog may develop towards
sunrise under calm winds, especially in areas that receive rainfall
today. Temperatures will remain relatively mild overnight, with lows
in the lower to mid 60s. Dry weather is then expected to prevail for
Sunday morning into the early afternoon with mostly sunny skies
leading to high temperatures in the mid to upper 80s. Precipitation
chances will begin to increase by mid-afternoon into evening as we
destabilize ahead of an approaching system. Model soundings indicate
moderate instability and strong low-level lapse rates with very
little in the way of deep shear as the better forcing will remain to
our west through the evening hours, so again expect any afternoon
and evening convection tomorrow to be disorganized single and
multicell clusters.
&&
.Long Term...(Sunday night through Saturday)
Issued at 253 PM EDT Sat May 14 2022
If showers and storms can organize to our northwest Sunday afternoon
850-300mb flow suggests that at least some of the convection would
head generally ESE towards to the Ohio Valley Sunday night. Moist
theta-e rich air with a slightly strengthening low level jet Sunday
night will support maintenance of showers and storms into southern
Indiana and central Kentucky, but the indicated weakening of an
incoming 5H speed max and rapidly weakening instability and lapse
rates would support a more limited severe threat. Soundings indicate
thunderstorms becoming more elevated as the night goes on.
Nevertheless, wet bulb zero heights and strong deep layer shear,
along with some dry air at mid-levels, support the idea of
strong/severe hail/wind before the instability wanes enough to
lessen the threat. The best chance for severe should be before
midnight west of I-65.
After some possible lingering showers in the east Monday morning as
we wait for the actual cold front to push through, dry weather is
expected through at least Tuesday evening as a surface high proceeds
from the Ozarks to the central Appalachians. Tuesday may be the pick
of the week with mostly sunny skies and highs 80-85 but dew points
only around 50.
Wednesday-Thursday will be more unsettled as small ripples in the
upper flow and a complex area of surface low pressure with a trough
reaching east into the Ohio Valley interact with precipitable water
values over 1.50" and ample instability for showers and storms.
Can't rule out some strong storms both days.
By the end of the week PoPs lessen as heights rise and the main
surface triggers remain just off to our west and north.
&&
.Aviation...(18Z TAF Issuance)
Issued at 120 PM EDT Sat May 14 2022
Current satellite imagery shows afternoon cu field is starting to
pop across southern IN and north-central KY, with a few isolated
thunderstorms having developed as well. As we move through the
afternoon and evening, expect scattered pop-up storms to continue
developing across the entire area. However, confidence remains low
on when any of these storms may impact a specific terminal. As a
result, have just included broad VCTS through the afternoon and
evening with TEMPO groups to cover what is currently expected to be
the most active time frame for storms. Brief heavy rainfall,
frequent lightning, hail and locally gusty winds will be the main
threats within storms, with IFR visibilities possible in the heaviest
rain.
Thunderstorms will gradually diminish after sunset, although some
coverage may continue into the early overnight hours. As drier air
begins to advect in overnight, expect at least a partial clearing of
skies which may lead to development of fog towards sunrise,
especially in areas that receive rainfall today. Fog will then clear
after sunrise giving way to mostly sunny skies by mid to late
morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...JML
Long Term...13
Aviation...JML
Hazardous weather outlook, May 14, 2:23 PM EST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
323 PM EDT Sat May 14 2022
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-151930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
323 PM EDT Sat May 14 2022 /223 PM CDT Sat May 14 2022/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Strong thunderstorms are possible this afternoon and evening. The
main threats will be frequent lightning, torrential rain, gusty
winds, and hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong to severe storms will be possible Sunday. While storms will be
possible through the night, the best chance for severe weather should
be in the evening. The main threats with the strongest storms will
be gusty winds and marginally severe hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this afternoon and evening, and may
be needed Sunday evening.
GENERAL STORM MOTION OF THE DAY:
Storms this afternoon and evening will move ESE at 10 mph.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
JML/13
In the hours before
Special weather statement, May 14, 1:14 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
214 PM EDT Sat May 14 2022
INZ077-078-092-141845-
Washington IN-Clark IN-Scott IN-
214 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northwestern Clark,
southwestern Scott and southeastern Washington Counties through 245
PM EDT...
At 213 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Salem. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Washington, northwestern Clark and southwestern Scott Counties in
south central Indiana, including the following locations... Farabee,
Chestnut Hill, Daisy Hill, Borden, Blue River, New Liberty and New
Pekin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3855 8603 3862 8590 3855 8579 3845 8597
TIME...MOT...LOC 1813Z 316DEG 3KT 3856 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CJPSpecial weather statement, May 14, 1:38 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
238 PM EDT Sat May 14 2022
INZ091-092-141915-
Floyd IN-Clark IN-
238 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northwestern Clark
and northeastern Floyd Counties through 315 PM EDT...
At 238 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of New Albany, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Floyd
and northwestern Clark Counties in south central Indiana, including
the following locations... Speed, Saint Joseph, Sellersburg,
Starlight, Carwood, Blue Lick, Chestnut Hill, Wilson, Bennettsville
and Memphis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3843 8569 3832 8591 3849 8595 3850 8595
3850 8589 3852 8588 3852 8587 3854 8587
3855 8585
TIME...MOT...LOC 1838Z 336DEG 7KT 3844 8586
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CJPSpecial weather statement, May 14, 2:08 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
308 PM EDT Sat May 14 2022
KYZ035-040-141930-
Woodford KY-Franklin KY-
308 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northern Woodford
and southeastern Franklin Counties through 330 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Frankfort, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Woodford
and southeastern Franklin Counties, including the following
locations... Wallace, Mckees Crossroads, Slickway, Big Eddy, Jett,
Duckers, Millville, Elsinore, Woodlake and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3813 8464 3811 8465 3805 8484 3806 8483
3807 8484 3809 8483 3810 8484 3809 8486
3822 8488 3826 8477 3822 8473 3819 8472
3819 8473 3817 8471 3818 8469
TIME...MOT...LOC 1908Z 333DEG 13KT 3817 8480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CJPSpecial weather statement, May 14, 2:14 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
314 PM EDT Sat May 14 2022
INZ092-KYZ030-031-141945-
Clark IN-Jefferson KY-Oldham KY-
314 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of south central Clark,
southwestern Oldham and northeastern Jefferson Counties through 345
PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm over
Green Spring, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Prospect around 320 PM EDT.
Barbourmeade, Bellemeade, Spring Valley and Brownsboro Farm around
325 PM EDT.
Hurstbourne, Hurstbourne Acres and Briarwood around 330 PM EDT.
Other locations in the path of this storm include Lyndon, Plantation,
Murray Hill, Moorland, Goose Creek, Broeck Pointe, Manor Creek,
Rolling Hills, Langdon Place, Meadow Vale, Wildwood, Meadowbrook
Farm, Ten Broeck, Whipps Millgate, Jeffersontown, Middletown,
Douglass Hills, Anchorage, Worthington Hills, Coldstream, Blue Ridge
Manor, Woodland Hills, Creekside and Sycamore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3822 8570 3837 8569 3840 8549 3820 8548
TIME...MOT...LOC 1914Z 268DEG 5KT 3833 8562
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CJPSpecial weather statement, May 14, 2:25 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
325 PM EDT Sat May 14 2022
INZ076-142000-
Orange IN-
325 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northern Orange
County through 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Bedford, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3869 8640 3854 8635 3853 8667 3869 8666
TIME...MOT...LOC 1925Z 359DEG 13KT 3871 8655
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, May 14, 2:26 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
326 PM EDT Sat May 14 2022
INZ091-092-KYZ030-142000-
Floyd IN-Clark IN-Jefferson KY-
326 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southwestern Clark,
central Floyd and west central Jefferson Counties through 400 PM
EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Albany, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Jeffersonville around 330 PM EDT.
Louisville around 335 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3834 8590 3835 8579 3823 8571 3821 8592
TIME...MOT...LOC 1926Z 355DEG 9KT 3829 8582
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CJP